Existence of equilibria in a basic tax-competition model

Bayindir-Upmann T, Ziad A (2005)
Regional Science & Urban Economics 35(1): 1-22.

Journal Article | Published | English

No fulltext has been uploaded

Author
;
Abstract
While the properties of equilibria in games of interjurisdictional tax competition have been heavily scrutinized, no hard evidence is available that these equilibria exist. Even for the fundamental tax competition game introduced by Zodrow and Mieszkoxvski [J. Urban Econ. 19 (1986) 356] and Wildasin [J. Public Econ. 35 (1988) 2291, only few positive. but arguably restrictive, results have been derived. Applying a weaker concept than the standard Nash equilibrium-the concept of a second-order locally consistent equilibrium (2-LCE)-we are able to show both the existence and uniqueness of a symmetric equilibrium in tax rates. when regions; are homogeneous and either (i) there are only two regions, (ii) capital demand curves are concave, (iii) the inverse of the elasticity of the marginal product of capital is not increasing. or firms apply (iv) CES: (v) Cobb-Douglas, or (vi) logistic production functions. (C) 2003 Elsevier B.V. All rights reserved.
Publishing Year
ISSN
PUB-ID

Cite this

Bayindir-Upmann T, Ziad A. Existence of equilibria in a basic tax-competition model. Regional Science & Urban Economics. 2005;35(1):1-22.
Bayindir-Upmann, T., & Ziad, A. (2005). Existence of equilibria in a basic tax-competition model. Regional Science & Urban Economics, 35(1), 1-22.
Bayindir-Upmann, T., and Ziad, A. (2005). Existence of equilibria in a basic tax-competition model. Regional Science & Urban Economics 35, 1-22.
Bayindir-Upmann, T., & Ziad, A., 2005. Existence of equilibria in a basic tax-competition model. Regional Science & Urban Economics, 35(1), p 1-22.
T. Bayindir-Upmann and A. Ziad, “Existence of equilibria in a basic tax-competition model”, Regional Science & Urban Economics, vol. 35, 2005, pp. 1-22.
Bayindir-Upmann, T., Ziad, A.: Existence of equilibria in a basic tax-competition model. Regional Science & Urban Economics. 35, 1-22 (2005).
Bayindir-Upmann, Thorsten, and Ziad, Abderrahmanne. “Existence of equilibria in a basic tax-competition model”. Regional Science & Urban Economics 35.1 (2005): 1-22.
This data publication is cited in the following publications:
This publication cites the following data publications:

Export

0 Marked Publications

Open Data PUB

Web of Science

View record in Web of Science®

Search this title in

Google Scholar